Weight Loss & Dieting Community
metformin - insomnia
About This Community:

This patient support community is for discussions relating to dieting, alcohol and dieting, balanced menus, weight loss, success stories, exercise, metabolism, healthy dieting, healthy snacks, holiday dieting tips, nutrition, and weight loss surgery. covered are discussions relating to specific diet plans like the South Beach Diet, Atkins Diet, Slim-Fast, Weight Watchers, Counting Calories, Fat Flush, Body for Life and other diets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

metformin - insomnia

I tried looking through here for a possible answer but could not find one. I was recently diagnosed diabetic 3-4 weeks ago , i was immediately put on a tablet called metformin 500g . I started to take this medication with food, but i have noticed that since i have been taking it i just cannot sleep at night, i could go to bed at 12am and still be wide awake at 5am, i had 4 days on the spin like this, so one day i did not take metformin, that night i had a pretty good nights sleep.
The next day i took metformin and im back to not being able to sleep, i was wondering if this is a known side effect ?and if so what can i do , or is just a coincidence ?
any help on this would be appreciated.thanks
4 Comments Post a Comment
Blank
5528669 tn?1369284605
Insomnia is one of many side effects of metformin. I would talk to your doctor and let them know that you're having trouble sleeping and maybe they can switch your meds or give you a sleep aid. I suffer from insomnia naturally and its no fun. It doesn't seem so bad at first but you get to the point where you can barely function so take care of it now before it gets out of hand. Good luck!
Blank
Avatar m tn
Thanks for your reply jenn :) , atleat i know im not losing my marbles lol. i just had a call from gp , and he has told me to try and persevere with it for a while and then maybe also give me another med, cannot remember what he called it, but it was glu-something lol. it has started to get annoying and making me very snappy. :(
Blank
5528669 tn?1369284605
You're very welcome. You are definitely not losing it lol. I was on metformin for a while and I didn't like it but it's different for everyone. I know that with time metformin does get a little better. It made me sick to my stomach when I first started taking it and after about a month I started to get used to it and it wasn't so bad. Hopefully your body will adjust to it or if you switch your meds you can finally get back on track with your sleep. Good luck and hope you feel back to normal soon.
Blank
649848 tn?1424570775
You might talk to your doctor about taking a tylenol PM or something to help you sleep until your body adjusts to the metformin.  Or maybe you could start on a smaller dose of metformin to allow your body time to adjust, then increase slowly.  Just suggestions to mention to your doctor.
Blank
Post a Comment
To
Recent Activity
2020005 tn?1417986816
Blank
KTowne commented on renae176's status
7 hrs ago
2020005 tn?1417986816
Blank
KTowne commented on Hollus's status
7 hrs ago
1580318 tn?1452015597
Blank
Shannon79 commented on photo
8 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Healthy Living Answerers
649848 tn?1424570775
Blank
Barb135
FL
1236893 tn?1408490528
Blank
gymdandee
NJ
463897 tn?1448485050
Blank
MH Community Mgr
16426782 tn?1447846958
Blank
JamesHernandez
Avatar m tn
Blank
qualsdad
Ottawa, ON
Weight Loss & Dieting Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Healthy Living Answerers
649848 tn?1424570775
Blank
Barb135
FL
1236893 tn?1408490528
Blank
gymdandee
NJ
463897 tn?1448485050
Blank
MH Community Mgr
16426782 tn?1447846958
Blank
JamesHernandez
Avatar m tn
Blank
qualsdad
Ottawa, ON